Asthma UK community forum
9,867 members16,631 posts

Is this normal

Hi, hope you can help. I am on my fourth course of preds since february which the doctor gave me three weeks ago and said take 6 a day for a week and then reduce by 1 every three days until the course is finished - I have two days of 1 tablet to go. I am also taking seretide 500 twice daily and singulair at night. Over the past couple of weeks though I have put on so much weight and my knees and ankles are really swollen by the end of the day. Is this just a normal side effect or should I be worried? By the way, my asthma is the best it has been for months - touch wood!

4 Replies
oldestnewest

hi im afraid so. i have Seretide 500 And top up that with Flixotide 250 three times a day and this gives me the same side effects as pred and seretide together. watch your sugar intake as both have a tendency to increase blood sugar.

Reply

I'm afraid it's one of the horrible side effects, some people loose weight, not me! I put on a stone but have managed to loose 7lb, the other 7lb doesn't want to shift. It's just so difficult when you are too ill to exercise.

Reply

Yep effects of the lovely prednisolone can cause weight gain, feeling of well being , depression and oedema. To name a few. Mention both to your dr. So they can keep an eye on things.... Gussypoo

Reply

The weight gain is awful, all I eat is boring fruit, veg and chicken and still have lots of weight around my middle and if I could i would exercise all the time but most days it's just a struggle to breathe. I really do feel for you, I know what it's like xxxxxx

Reply

You may also like...